Urology Expert Forum
Pain during ejaculation and blood in the semen that follows
About This Forum:

Questions in the Urology forum are answered by medical professionals at Healthcare Magic. Topics covered include benign prostate disease, penis curvature, cystisis, kidney stones, pediatric urology, prostate, sexual dysfunction, urinary tract infections (UTI), and urological cancers.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Pain during ejaculation and blood in the semen that follows

Hi, I'm a 25 year old persian male. About one and half years ago I started propecia for hairloss reasons (i also used 315mg a day of green tea extract as an antioxidant)with no problems. I then had nose surgery about 5 months ago, and quit the propecia for a week so i could recover fully. when i went back on the propecia, i noticed blood in my semen at first and testicle aches. these two problems cleared up within two weeks and everything went back to normal.  well, about a month and half ago I went in to see my doctor to get prescribed antidepressants, I was givien zoloft.  I took 25mg the first week, and 50mg for 3 weeks after this time.  After a week on zoloft, I noticed little drops of what looked like dried blood in my semen, but the orgasm was normal with no pain or odd sensations involved.  This continued on through the time when I saw my Dr at the month point on being on the drug.  After hearing this, my Dr said it wasn't a noted side effect of the drug, but still decided to switch me to 10mg of Lexapro a day.  I used this for about a week, but then one day I ejaculated and there was a very painful sensation, almost like a stabbing like pain during orgasm that lasted two or three seconds, this pain followed with thick blood in my semen.  This happened the very next time I ejaculated, and from there I stopped all medications (propecia, lexapro, green tea extract)and saw my family doctor.  He checked my penis and testicles and gave me a urine test.  He said everything seemed to look fine physically, but the urine test came back with small amounts of trace blood in the urine.  He now says it's doubtful my problems are from the medication and that I should see a urologist, but I won't be able to see one until at least tuesday.  I've been off all medications for a week now and am deathly afraid to ejaculate due to the pain that's involved.  I tried to look up these symptoms on the net, but all I came back with was enlarged prostate and prostate cancer, but it seems like I'd be too young for any of those two possibilities.  Could it be possible this problem is caused by the propecia and lexapro interacting with one another?  Have you heard of anything similar to this seen in younger patients?
Related Discussions
233190_tn?1278553401
It would be less likely that the symptoms are caused by the Propecia and Lexapro.  Blood in the semen can be caused by a variety of diseases - prostate diseases, infection etc.  Other times, they tend to go away on their own.

I would suggest a transrectal ultrasound to evaluate the prostate as well as tests for STDs (gonorrhea, chlamydia).  If the pain continues, you may want to consider a cystoscopy to ensure there are no anatomical abnormalities that are present.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Thanks,
Kevin, M.D.
1 Comment
Blank
Avatar_n_tn
A related discussion, Blood in urine, pain during sex, and testicular pain?? was started.
Blank
Avatar_m_tn
A related discussion, blood in urine (propecia) was started.
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank